{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,10,9]],"date-time":"2025-10-09T13:19:20Z","timestamp":1760015960780},"reference-count":12,"publisher":"Oxford University Press (OUP)","issue":"793","license":[{"start":{"date-parts":[[1991,11,1]],"date-time":"1991-11-01T00:00:00Z","timestamp":688953600000},"content-version":"vor","delay-in-days":0,"URL":"https:\/\/academic.oup.com\/pages\/standard-publication-reuse-rights"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":[],"published-print":{"date-parts":[[1991,11,1]]},"abstract":"<jats:title>Summary<\/jats:title>\n               <jats:p>Spontaneous hyphaema in patients on systemic anticoagulants has been described in normal eyes and also in eyes with certain intraocular lenses following cataract surgery. These cases are rare and in all the reported cases the hyphaemas resolved without sequelae. Four cases are reported here of spontaneous hyphaemas in previously abnormal eyes of patients on anticoagulants. Three of these patients suffered considerable pain as a result of this. The reasons for this are discussed and early ophthalmic referral recommended if a hyphaema is suspected in these situations.<\/jats:p>","DOI":"10.1136\/pgmj.67.793.1008","type":"journal-article","created":{"date-parts":[[2008,12,29]],"date-time":"2008-12-29T21:01:03Z","timestamp":1230584463000},"page":"1008-1010","source":"Crossref","is-referenced-by-count":6,"title":["Spontaneous hyphaema as a result of systemic anticoagulation in previously abnormal eyes"],"prefix":"10.1093","volume":"67","author":[{"given":"R","family":"Holden","sequence":"first","affiliation":[{"name":"Department of Ophthalmology, St Woolos Hospital , Newport, Gwent, UK"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"286","published-online":{"date-parts":[[1991,11,1]]},"reference":[{"key":"ref_1","first-page":"858","article-title":"Spontaneous hyphema resulting from warfarin","volume":"15","author":"Koehler, M.P.; Sholiton, D.B.","year":"1983","unstructured":"Koehler, M.P. & Sholiton, D.B. Spontaneous hyphema resulting from warfarin. Ann Ophthalmol 1983, 15: 858-859.","journal-title":"Ann Ophthalmol"},{"key":"ref_2","doi-asserted-by":"crossref","first-page":"106","DOI":"10.1136\/bjo.73.2.106","article-title":"Delayed microhyphaema with intraocular lenses: a retrospective study ofeight patients","volume":"73","author":"Butler, L.; Roper-Hall, M.J.","year":"1989","unstructured":"Butler, L. & Roper-Hall, M.J. Delayed microhyphaema with intraocular lenses: a retrospective study ofeight patients. Br J Ophthalmol 1989, 73: 106-110.","journal-title":"Br J Ophthalmol"},{"key":"ref_3","doi-asserted-by":"crossref","first-page":"631","DOI":"10.1016\/0002-9394(76)90553-5","article-title":"Spontaneous hyphaema associated with ingestion of aspirin and ethanol","volume":"82","author":"Kagler, W.V.; Mouke, J.L.; Garcia, C.A.","year":"1976","unstructured":"Kagler, W.V., Mouke, J.L. & Garcia, C.A. Spontaneous hyphaema associated with ingestion of aspirin and ethanol. Am J Ophthalmol 1976, 82: 631-634.","journal-title":"Am J Ophthalmol"},{"key":"ref_4","doi-asserted-by":"crossref","first-page":"922","DOI":"10.1136\/bjo.73.11.922","article-title":"Medical and surgical management ofspontaneous hyphaema secondary to immune thrombocytopaenia","volume":"73","author":"McDonald, C.J.; Raafat, A.; Mills, M.J.; Rumble, J.A.","year":"1989","unstructured":"McDonald, C.J., Raafat, A., Mills, M.J. & Rumble, J.A. Medical and surgical management ofspontaneous hyphaema secondary to immune thrombocytopaenia. Br J Ophthalmol 1989, 73: 922-925.","journal-title":"Br J Ophthalmol"},{"key":"ref_5","first-page":"166","article-title":"In: Clinical Ophthalmology","author":"Kanski, J.J.","year":"1990","unstructured":"Kanski, J.J. In: Clinical Ophthalmology, 2nd edition. Butterworths, London, 1990. pp. 166-167.","edition":"2nd edition"},{"key":"ref_6","doi-asserted-by":"crossref","first-page":"945","DOI":"10.1136\/bjo.57.12.945","article-title":"Unilateral spontaneous hyphaema","volume":"57","author":"Magauran, D.M.","year":"1973","unstructured":"Magauran, D.M. Unilateral spontaneous hyphaema. Br J Ophthalmol 1973, 57: 945-947.","journal-title":"Br J Ophthalmol"},{"issue":"88","key":"ref_7","first-page":"211","article-title":"Vascular tufts at the pupillary margin: a preliminary report","volume":"1968","author":"Cobb, B.","unstructured":"Cobb, B. Vascular tufts at the pupillary margin: a preliminary report. Trans Ophthalmol Soc UK 1968, 88: 211-221.","journal-title":"Trans Ophthalmol Soc UK"},{"key":"ref_8","first-page":"289","article-title":"Ophthalmology: Principles and Concepts","author":"Newell, F.W.","year":"1986","unstructured":"Newell, F.W. Ophthalmology: Principles and Concepts, 6th edition. CV Mosby, St Louis, 1986, pp. 289.","edition":"6th edition"},{"key":"ref_9","first-page":"138","article-title":"Changes in outflow facility in experimental hyphema","volume":"19","author":"Stemnberg, P.; Tripathi, R.C.; Tripathi, B.J.; Chilcote, R.R.","year":"1980","unstructured":"Stemnberg, P., Tripathi, R.C., Tripathi, B.J. & Chilcote, R.R. Changes in outflow facility in experimental hyphema. Invest Ophthalmol Vis Sci 1980, 19: 138-1391.","journal-title":"Invest Ophthalmol Vis Sci"},{"key":"ref_10","doi-asserted-by":"crossref","first-page":"589","DOI":"10.1136\/bjo.56.8.589","article-title":"Corneal blood staining after hyphaema","volume":"56","author":"Brodrick, J.D.","year":"1972","unstructured":"Brodrick, J.D. Corneal blood staining after hyphaema. Br J Ophthalmol 1972, 56: 589-593.","journal-title":"Br J Ophthalmol"},{"key":"ref_11","doi-asserted-by":"crossref","first-page":"319","DOI":"10.1007\/BF00558434","article-title":"Factors affecting warfarin requirements","volume":"15","author":"Routledge, P.A.; Chapman, P.H.; Davies, D.M.; Rawlins, M.D.","year":"1979","unstructured":"Routledge, P.A., Chapman, P.H., Davies, D.M. & Rawlins, M.D. Factors affecting warfarin requirements. Eur J Clin Pharmacol 1979, 15: 319-322.","journal-title":"Eur J Clin Pharmacol"},{"key":"ref_12","doi-asserted-by":"crossref","first-page":"230","DOI":"10.1055\/s-0038-1657174","article-title":"Predicting the dose of warfarin for therapeutic anticoagulation","volume":"47","author":"Sharma, N.K.; Routledge, P.A.; Rawlins, M.D.& Davies; M, D.","year":"1982","unstructured":"Sharma, N.K., Routledge, P.A., Rawlins, M.D.& Davies, D.M. Predicting the dose of warfarin for therapeutic anticoagulation. Thromb Haemost 1982, 47: 230-231.","journal-title":"Thromb Haemost"}],"container-title":["Postgraduate Medical Journal"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/academic.oup.com\/pmj\/article-pdf\/67\/793\/1008\/50075792\/postgradmedj-67-1008.pdf","content-type":"application\/pdf","content-version":"vor","intended-application":"syndication"},{"URL":"https:\/\/academic.oup.com\/pmj\/article-pdf\/67\/793\/1008\/50075792\/postgradmedj-67-1008.pdf","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2023,4,27]],"date-time":"2023-04-27T16:45:33Z","timestamp":1682613933000},"score":1,"resource":{"primary":{"URL":"https:\/\/academic.oup.com\/pmj\/article\/67\/793\/1008\/7061815"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[1991,11,1]]},"references-count":12,"journal-issue":{"issue":"793","published-online":{"date-parts":[[1991,11,1]]},"published-print":{"date-parts":[[1991,11,1]]}},"URL":"https:\/\/doi.org\/10.1136\/pgmj.67.793.1008","relation":{},"ISSN":["0032-5473","1469-0756"],"issn-type":[{"value":"0032-5473","type":"print"},{"value":"1469-0756","type":"electronic"}],"subject":[],"published-other":{"date-parts":[[1991,11]]},"published":{"date-parts":[[1991,11,1]]}}}